On the Topology of Initial Data Sets with Higher Genus Ends

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

In this note we study the topology of 3-dimensional initial data sets with horizons of a sort associated with asymptotically locally anti-de Sitter spacetimes. We show that, within this class, those initial data sets that contain no (immersed) marginally outer trapped surfaces in their interior must have simple topology: they are a product of a surface and an interval, or a mild variation thereof, depending on the connectedness of the horizon and on its genus relative to that of the end. The results obtained here extend results in Eichmair et al. (J Differ Geom 95:389–405, 2013) to the case of higher genus ends.

Original languageEnglish (US)
Pages (from-to)431-440
Number of pages10
JournalCommunications in Mathematical Physics
Volume336
Issue number1
DOIs
StatePublished - 2015

Fingerprint

horizon
Horizon
Genus
topology
Topology
Connectedness
Sort
Interior
Space-time
intervals
Interval
products
Class

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

On the Topology of Initial Data Sets with Higher Genus Ends. / Baker, Kenneth; Galloway, Gregory J.

In: Communications in Mathematical Physics, Vol. 336, No. 1, 2015, p. 431-440.

Research output: Contribution to journalArticle

@article{1e51d1a0ab9844c8bad3d7173d13f334,
title = "On the Topology of Initial Data Sets with Higher Genus Ends",
abstract = "In this note we study the topology of 3-dimensional initial data sets with horizons of a sort associated with asymptotically locally anti-de Sitter spacetimes. We show that, within this class, those initial data sets that contain no (immersed) marginally outer trapped surfaces in their interior must have simple topology: they are a product of a surface and an interval, or a mild variation thereof, depending on the connectedness of the horizon and on its genus relative to that of the end. The results obtained here extend results in Eichmair et al. (J Differ Geom 95:389–405, 2013) to the case of higher genus ends.",
author = "Kenneth Baker and Galloway, {Gregory J}",
year = "2015",
doi = "10.1007/s00220-015-2309-9",
language = "English (US)",
volume = "336",
pages = "431--440",
journal = "Communications in Mathematical Physics",
issn = "0010-3616",
publisher = "Springer New York",
number = "1",

}

TY - JOUR

T1 - On the Topology of Initial Data Sets with Higher Genus Ends

AU - Baker, Kenneth

AU - Galloway, Gregory J

PY - 2015

Y1 - 2015

N2 - In this note we study the topology of 3-dimensional initial data sets with horizons of a sort associated with asymptotically locally anti-de Sitter spacetimes. We show that, within this class, those initial data sets that contain no (immersed) marginally outer trapped surfaces in their interior must have simple topology: they are a product of a surface and an interval, or a mild variation thereof, depending on the connectedness of the horizon and on its genus relative to that of the end. The results obtained here extend results in Eichmair et al. (J Differ Geom 95:389–405, 2013) to the case of higher genus ends.

AB - In this note we study the topology of 3-dimensional initial data sets with horizons of a sort associated with asymptotically locally anti-de Sitter spacetimes. We show that, within this class, those initial data sets that contain no (immersed) marginally outer trapped surfaces in their interior must have simple topology: they are a product of a surface and an interval, or a mild variation thereof, depending on the connectedness of the horizon and on its genus relative to that of the end. The results obtained here extend results in Eichmair et al. (J Differ Geom 95:389–405, 2013) to the case of higher genus ends.

UR - http://www.scopus.com/inward/record.url?scp=84925534846&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84925534846&partnerID=8YFLogxK

U2 - 10.1007/s00220-015-2309-9

DO - 10.1007/s00220-015-2309-9

M3 - Article

VL - 336

SP - 431

EP - 440

JO - Communications in Mathematical Physics

JF - Communications in Mathematical Physics

SN - 0010-3616

IS - 1

ER -